MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; PROSTHESIS, KNEE

AESCULAP AG PATELLA 3-PEGS P3; PROSTHESIS, KNEE
Model Number NX043
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a patella 3-pegs p3 (part# nx043) was implanted in a patient's right knee sometime in 2022.According to the complaint description, the revision surgery was planned for (b)(6) 2024.Reportedly the reason for the surgery was due to a screw coming lose in the construct, as such, the implant was floating around in the joint.The polyethylene components would be removed and replaced.The adverse event is filed under aesculap reference number (b)(4).2916714-2024-00130 (aic reference no.(b)(4)), 2916714-2024-00149 (aic reference no.(b)(4)), 2916714-2024-00150 (aic reference no.(b)(4)).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key20494544
Report Number2916714-2024-00148
Device Sequence Number4096004
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public(01)04046963810290
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
Report Date (Section F) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX043
Device Catalogue NumberNX043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/12/2024
Event Location Hospital
Date Report to Manufacturer09/30/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA10/21/2024